Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Ear bleeding due to deep cleaning using cotton swab. Punctured ear drum?

Feb 2013
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 3176 Questions
My daughter (age 17) was cleaning her ear with a cotton swab and she got too deep and now her ear is bleeding and hurting? Should she see a doctor? Could she have punctured her ear drum?
Posted Thu, 24 Oct 2013 in General Health
Answered by Dr. E Venkata Ramana 1 hour later
Brief Answer:
Chance of puncture of ear drum.Consult the doctor

Detailed Answer:

Thank you for your query on Healthcare Magic.

Bleeding and pain after putting a cotton swab into her ear is suggestive of injury to her ear drum.

There is a chance of her ear drum getting punctured because of putting the swab deep inside her ear.

Dont put anything into that ear until you see the doctor. For pain relief you can give her paracetamol or ibuprofen in prescribed dose with food.

I suggest you to consult the doctor for for direct examination of her ear to find out the type of injury and to advise further management.

Hope I have answered your query, if you have any clarification please let me know.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor